Thunderstorm Wind, Humboldt
- When
- August 5, 2:36 PM PST to 2:37 PM PST
- Where
- Humboldt County, 12.23 mi SE of Orovada to 15.02 mi ESE of Orovada
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.454, -117.622
A thunderstorm produced a wind gust to 59 mph at the Morey Creek RAWS and downed trees in Paradise Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm produced a wind gust to 59 mph at the Morey Creek RAWS and downed trees in Paradise Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 5, 2:21 PM PST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT SUN AUG 5 2012 .SYNOPSIS...DRIER AIR MOVING INTO NORTHERN AND CENTRAL NEVADA WILL LIMIT THUNDERSTORMS TO THE EASTERN THIRD OF NEVADA ON MONDAY WITH ISOLATED COVERAGE. MONSOON MOISTURE WILL BRING A THREAT OF THUNDERSTORM TO EASTERN NEVADA TUESDAY INTO NEXT WEEKEND. && .SHORT TERM...TONIGHT THROUGH TUESDAY. SHORT WAVE MOVING NORTHWARD ACROSS WESTERN NV THIS AFTERNOON COMBINED WITH MONSOON MOISTURE HAS KICKED OFF SCATTERED THUNDERSTORMS ACROSS THE FORECAST AREA WITH THE MOST ACTIVITY ACROSS HUMBOLDT AND LANDER COUNTIES AND THE WESTERN PORTION OF NORTHERN NYE COUNTY. DRIER AIR/SUBSIDENCE BEHIND THE SHORT WAVE BEGINNING TO SUPPRESS THUNDERSTORM ACTIVITY ACROSS NORTHERN NYE AND WHITE PINE COUNTIES. THIS DRIER AIR WILL CONTINUE TO SPREAD NORTHWARD WITH THUNDERSTORM COVERAGE BECOMING ISOLATED ACROSS THE NORTH LATER THIS EVENING. RESIDUAL MOISTURE ACROSS EASTERN NV ON MONDAY WILL PRODUCE ISOLATED THUNDERSTORMS MAINLY OVER EASTERN ELKO AND WHITE PINE COUNTIES. ADDITIONAL MONSOON MOISTURE WILL BRING ISOLATED THUNDERSTORMS TO ALL OF CENTRAL NEVADA ON TUESDAY WITH ISOLATED THUNDERSTORMS CONTINUING ACROSS EASTERN ELKO COUNTY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. NOT MUCH CHANGE TO THE LONG TERM FORECAST AS MODELS CONTINUE TO DEPICT NEARLY STATIONARY HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS REGION BRINGING MODERATE AMOUNTS OF MOISTURE AND INSTABILITY TO CENTRAL AND EASTERN NEVADA EACH AFTERNOON NEXT WEEK. THE RESULT OF WHICH WILL BE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY. DRIER AND MORE STABLE AIR IS EXPECTED ACROSS WESTERN AND CENTRAL HUMBOLDT COUNTY WHERE FEW IF ANY THUNDERSTORMS WILL DEVELOP. STILL EXPECTING TEMPERATURES TO BE 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE PERIOD...WITH HIGHS ACROSS NORTHERN NEVADA IN THE UPPER 90S AND IN THE LOW TO MID 90S ACROSS CENTRAL NEVADA. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED OVER MOST OF NORTHERN AND CENTRAL NEVADA THROUGH THIS EVENING. MAIN TERMINAL IMPACTS WILL BE REALIZED AT KWMC...KEKO...AND KELY. SKIES SCATTER OR CLEAR LATER THIS EVENING. && .FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING NORTHWARD ACROSS WESTERN NV COMBINED WITH MONSOON MOISTURE KICKED OFF SCATTERED THUNDERSTORM ACROSS THE FIRE DISTRICT THIS AFTERNOON. DRIER AIR MOVING INTO THE FIRE DISTRICT FROM THE SOUTH WILL CAUSE A DECREASE IN THUNDERSTORM COVERAGE THIS EVENING. RESIDUAL MOISTURE ACROSS EASTERN ELKO AND WHITE PINE COUNTIES ON MONDAY WILL PRODUCE ISOLATED DRY THUNDERSTORMS BUT COVERAGE WILL BE LESS THAN 10 PCT. MONSOON MOISTURE WILL BRING ISOLATED THUNDERSTORMS TO CENTRAL AND EASTERN NV TUESDAY THROUGH NEXT WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 91/96/96/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 307 PM PDT SUN AUG 5 2012 NVZ030-031-033>041-060600- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 307 PM PDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. MOST OF THESE STORMS WILL PRODUCE LITTLE IN THE WAY OF RAINFALL. THEREFORE A RED FLAG WARNING FOR DRY LIGHTNING CONTINUES UNTIL 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
149 PM PDT SUN AUG 5 2012
NVZ030-052115-
HUMBOLDT COUNTY NV-
149 PM PDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
215 PM PDT...
AT 142 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF WINNEMUCCA...MOVING NORTHWEST
AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
MODERATE TO HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WINNEMUCCA...AND AREAS OF INTERSTATE 80 WITHIN 10 MILES BOTH EAST
AND WEST OF THE CITY OF WINNEMUCCA.
&&
LAT...LON 4068 11744 4067 11763 4069 11765 4084 11766
4085 11785 4110 11806 4121 11760
TIME...MOT...LOC 2047Z 155DEG 36KT 4080 11767
ROODSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 246 PM PDT SUN AUG 5 2012 NVZ037-052215- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 246 PM PDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LANDER COUNTY UNTIL 315 PM PDT... AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF GILLMAN SPRINGS...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN LANDER COUNTY...JUST WET OF HICKISON SUMMIT THE INTERSECTION OF US HIGHWAY 50...AND STATE ROUTES 305 AND 376 && LAT...LON 3954 11709 3956 11675 3936 11684 3934 11700 TIME...MOT...LOC 2146Z 175DEG 22KT 3939 11691
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 248 PM PDT SUN AUG 5 2012 NVZ037-052215- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 248 PM PDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND EXTREME WESTERN EUREKA COUNTIES UNTIL 315 PM PDT... AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRASS VALLEY...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ABOUT 5 MILES WEST OF GRASS VALLEY && LAT...LON 4008 11682 4009 11655 3987 11660 3985 11672 TIME...MOT...LOC 2148Z 175DEG 22KT 3993 11667
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 252 PM PDT SUN AUG 5 2012 NVZ030-036-052215- HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 252 PM PDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND EXTREME SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 315 PM PDT... AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BATTLE MOUNTAIN...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE LIGHTNING STRIKES COULD CREATE NEW FIRE STARTS. * LOCATIONS IMPACTED INCLUDE... STATE ROUTE 305 TEN MILES SOUTH OF AND INCLUDING BATTLE MOUNTAIN && LAT...LON 4071 11719 4072 11679 4044 11683 4043 11702 TIME...MOT...LOC 2151Z 175DEG 22KT 4053 11695
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 253 PM PDT SUN AUG 5 2012 NVZ030-052230- HUMBOLDT COUNTY NV- 253 PM PDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUMBOLDT COUNTY UNTIL 330 PM PDT... AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF OROVADA...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THE MULITPLE LIGHTNING STRIKES COULD CREATE NEW FIRE STARTS. * LOCATIONS IMPACTED INCLUDE... ABOUT 6 MILES SOUTHWEST OF OROVADA... && LAT...LON 4168 11816 4171 11781 4144 11789 4144 11803 TIME...MOT...LOC 2153Z 175DEG 22KT 4153 11797
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2012Every state in 2012This day in weather historyWarnings in Nevada, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390558.